MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RALLY HV BONE CEMENT 40 GRAMS

SMITH & NEPHEW, INC. RALLY HV BONE CEMENT 40 GRAMS
Catalog Number 71271560
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 04/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient has a severe pain in knee.Bone scan showed that the cement failed after just 5 months.To correct the issue, a new knee surgery has been scheduled for (b)(6) 2018 to replace the entire knee with a new product that is much more invasive.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.Without the actual product involved and/or device information, our investigation cannot proceed.The medical investigation concluded that the revision report did not confirm findings of loosening.Without the pre and post radiology report, bone scan report, patient clinical information, or explant, we are unable to determine the root cause of the reported loosening.The patient impact beyond the revision procedure and expected pain cannot be concluded.If the device or new information is received in the future, the complaint can be re-opened.No further actions are being taken at this time.

Brand Name
RALLY HV BONE CEMENT 40 GRAMS
Common Device Name
BONE CEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8034067
Report Number1020279-2018-02330
Device Sequence Number13834281
Product Code LOD
UDI-Device Identifier00885556582213
UDI-Public00885556582213
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K143134
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71271560
Device Lot Number218996
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;